Alert archive / Texas / River Flood Warnings in 2011
River Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this river flood warning at Oct 8, 2011, 6:56 PM CDT for Stonewall County, Texas. It took effect at Oct 8, 2011, 7:09 PM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2011, 6:56 PM CDT (23:56 UTC)
- In effect from
- Oct 8, 2011, 7:09 PM CDT
- Expired
- Oct 9, 2011, 9:36 AM CDT
- In force
- 14 hr
- Issued by
- NWS Lubbock, TX
- Flood severity
- Minor
County Stonewall County, TX
The radar
The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brazos River at Aspermont 10S (AMTT2). The gauge peaked at 7.95 ft at Oct 9, 2011, 2:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08080500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
059 WGUS44 KLUB 082356 FLWLUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK, TX 656 PM CDT SAT OCT 8 2011 ...THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S AFFECTING STONEWALL COUNTY PERSISTENT MODERATE RAIN TODAY HAS RESULTED IN RAINFALL TOTALS AT OR SLIGHTLY ABOVE 2 INCHES ACROSS THE SOUTHEAST ROLLING PLAINS AS OF 6:30 PM. RUNOFF FROM THIS RAINFALL HAS CAUSED THE DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S TO RISE FROM AROUND 4 FEET TO 5.5 FEET AS OF 6:15 PM. THE RIVER IS FORECAST TO CONTINUE TO RISE AND PEAK AT 8.5 FEET AT 1 AM SUNDAY MORNING...A HALF FOOT ABOVE THE FLOOD STAGE OF 8.0 FEET...BEFORE FALLING BACK BELOW FLOOD STAGE SUNDAY MORNING. MINOR LOWLAND FLOODING WILL OCCUR ALONG THE NORTH BANK OF THE RIVER AT THIS LEVEL. ADDITIONAL RAINFALL...AS MUCH AS A COUPLE INCHES...COULD FALL TONIGHT INTO SUNDAY MORNING...AND MAY RESULT IN UPWARD ADJUSTMENTS TO THE FORECAST FLOOD STAGE. DRIER CONDITIONS ARE ANTICIPATED BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT WWW.WEATHER.GOV/LUBBOCK. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT OR SUNDAY MORNING. && TXC433-091156- /O.NEW.KLUB.FL.W.0001.111009T0240Z-111009T1500Z/ /AMTT2.1.ER.111009T0240Z.111009T0600Z.111009T0900Z.NO/ 656 PM CDT SAT OCT 8 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLOOD WARNING FOR THE DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S. * FROM THIS EVENING TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM SATURDAY THE STAGE WAS 5.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 8.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE NORTH BANK. NO DAMAGE IS EXPECTED. $$
2 follow-up statements
239 WGUS44 KLUB 090009 CCA FLWLUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK, TX 709 PM CDT SAT OCT 8 2011 ...THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S AFFECTING STONEWALL COUNTY PERSISTENT MODERATE RAIN TODAY HAS RESULTED IN RAINFALL TOTALS AT OR SLIGHTLY ABOVE 2 INCHES ACROSS THE SOUTHEAST ROLLING PLAINS AS OF 6:30 PM. RUNOFF FROM THIS RAINFALL HAS CAUSED THE DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S TO RISE FROM AROUND 4 FEET TO 5.5 FEET AS OF 6:15 PM. THE RIVER IS FORECAST TO CONTINUE TO RISE AND PEAK AT 8.5 FEET AT 1 AM SUNDAY MORNING...A HALF FOOT ABOVE THE FLOOD STAGE OF 8.0 FEET...BEFORE FALLING BACK BELOW FLOOD STAGE SUNDAY MORNING. MINOR LOWLAND FLOODING WILL OCCUR ALONG THE NORTH BANK OF THE RIVER AT THIS LEVEL. ADDITIONAL RAINFALL...AS MUCH AS A COUPLE INCHES...COULD FALL TONIGHT INTO SUNDAY MORNING...AND MAY RESULT IN UPWARD ADJUSTMENTS TO THE FORECAST FLOOD STAGE. DRIER CONDITIONS ARE ANTICIPATED BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT WWW.WEATHER.GOV/LUBBOCK. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. A FOLLOWUP PRODUCT WILL BE ISSUED LATER TONIGHT OR SUNDAY MORNING. && TXC433-091156- /O.NEW.KLUB.FL.W.0001.111009T0009Z-111009T1500Z/ /AMTT2.1.ER.111009T0240Z.111009T0600Z.111009T0900Z.NO/ 709 PM CDT SAT OCT 8 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLOOD WARNING FOR THE DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S. * FROM THIS EVENING TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM SATURDAY THE STAGE WAS 5.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 8.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE NORTH BANK. NO DAMAGE IS EXPECTED. $$
888
WGUS84 KLUB 091436
FLSLUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK, TX
936 AM CDT SUN OCT 9 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
TEXAS...
DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S AFFECTING STONEWALL
COUNTY
...A BRIEF CREST APPROACHING FLOOD STAGE IS LIKELY LATE TODAY...
THE DOUBLE MOUNTAIN FORK OF THE BRAZOS RIVER WILL CONTINUE TO RISE
TODAY...BUT IS EXPECTED TO CREST JUST BELOW FLOOD STAGE EARLY THIS
EVENING. NO ADDITIONAL HEAVY RAINFALL IS EXPECTED...SO THE THREAT OF
RIVER LEVELS RISING APPRECIABLY ABOVE FLOOD STAGE HAS DIMINISHED. THE
RIVER WILL THEN QUICKLY RECEDE TO BELOW 6 FEET BY SUNRISE MONDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO OUR LOCAL
WEBPAGE LOCATED AT WWW.WEATHER.GOV/LUBBOCK. SELECT RIVERS AND LAKES
AHPS UNDER CURRENT CONDITIONS.
A FOLLOWUP PRODUCT WILL BE ISSUED LATER TODAY OR TONIGHT.
&&
TXC433-091506-
/O.CAN.KLUB.FL.W.0001.000000T0000Z-111009T1500Z/
/AMTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
936 AM CDT SUN OCT 9 2011
THE FLOOD WARNING IS CANCELLED FOR
THE DOUBLE MOUNTAIN FORK BRAZOS NEAR ASPERMONT 10S.
* AT 8:15 AM SUNDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.9 FEET THIS
EVENING.
* IMPACT...AT 8.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE NORTH
BANK. NO DAMAGE IS EXPECTED.
&&
BELOW ARE THE LATEST RIVER STAGES AND CREST FORECASTS:
FLOOD ---OBSERVED--- ---FORECAST-(FEET)-----
STAGE STAGE TUE MON MON
LOCATION (FEET) (FEET) 7PM 7AM 7PM
DOUBLE MOUNTAIN FORK BRAZOS
ASPERMONT 10S 8 6.8 7.9 5.8 4.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:44 PM CDT, 12 minutes earlier.
Area forecast discussion, Oct 8, 6:44 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 644 PM CDT SAT OCT 8 2011 .AVIATION... FLIGHT CONDITIONS ARE EXPECTED TO DETERIORATE THIS EVENING AS MOIST EASTERLY FLOW PROMOTES THE DEVELOPMENT LOW STRATUS...AREAS OF FOG AND SOME -TSRA ACTIVITY. KCDS HAS ALREADY BEEN FLIRTING WITH CEILINGS UNDER 1K FT AND WE EXPECT THIS TO SPREAD WEST TO KLBB AROUND 4 OR 5 Z. IFR/LIFR CONDITIONS LIKELY TO CONTINUE MOST OF THE OVERNIGHT HOURS...WHILE PERIODIC SHOWER ACTIVITY MAY TEMPORARILY IMPROVE VSBYS AND/OR CEILINGS. CEILINGS WILL GRADUALLY LIFT SUN MORNING WITH A RETURN TO VFR CONDITIONS POSSIBLE BY 16 Z. && .PREV DISCUSSION... /ISSUED 327 PM CDT SAT OCT 8 2011/ SHORT TERM... BROAD SHIELD OF MOSTLY STRATIFORM RAIN STILL OCCUPIED THE EASTERN ROLLING PLAINS LATE THIS AFTERNOON WITH DEEP CONVECTION HAVING EXITED TO THE SOUTH AND EAST. THIS HAS SPARED OUR EASTERN ZONES FROM RECEIVING ADDITIONAL HEAVY RAINFALL RATES THAT FELL EARLIER TODAY. RECENT OBSERVED HOURLY RATES OF A FEW TENTHS OF AN INCH ARE WELL SHORT OF FLOODING CONCERNS...BUT SOME MINOR/LOCALIZED FLOODING IS STILL POSSIBLE AS THIS RAIN BAND CONTINUES TRAINING NORTH IN THE COMING HOURS BEFORE TRANSLATING EAST OF OUR DOMAIN BY 00Z. WITH THE PRIMARY UPPER LOW HAVING TRACKED OVER EASTERN CO INSTEAD OF REMAINING NEAR THE FOUR CORNERS...MID-LEVEL DRYING SLOTTING HAS OCCUPIED MORE OF THE SOUTH PLAINS ULTIMATELY HURTING CHANCES FOR A SECOND BENEFICIAL ROUND OF PRECIP TONIGHT WHEN A DISTANT SOUTHERN VORT LOBE LIFTS OUT OF SOUTHERN NEW MEXICO. AT THE VERY LEAST THIS VORT MAX WILL SERVE TO TUG THE WEAK PACIFIC FRONT BACK WEST TONIGHT ALLOWING GREATER LL MOISTURE TO INFILTRATE THE SOUTH PLAINS AHEAD OF ANOTHER COLD FRONT CURRENTLY EXITING SOUTHEAST COLORADO. THIS LATTER FRONT ALONG WITH THE APPROACHING VORT LOBE SHOULD GIVE RISE TO SOME SHOWERS AND A FEW STORMS ON THE CAPROCK LATE TONIGHT AND EARLY SUNDAY BEFORE SPREADING INTO THE ROLLING PLAINS...BUT BELIEF IS THAT EVEN LESS CAPE THIS GO-AROUND AND REDUCED PWATS WILL LIMIT HEAVY QPF TOTALS. NO CHANGE THEREFORE TO THE PREVIOUS SHIFT/S DECISION NOT TO HOIST A FLASH FLOOD WATCH OFF THE CAPROCK. LONG TERM... NO MEANINGFUL CHANGES IN THE LONG TERM. WILL MAINTAIN A DRY FORECAST. MODEL TRENDS APPEAR MORE PROGRESSIVE AT THE BEGINNING OF THE LONG TERM PERIOD...WITH RAIN CHANCES ASSOCIATED WITH THE CURRENT SYSTEM QUICKLY DIMINISHING FROM WEST TO EAST BY 00-06Z MONDAY. SOLUTIONS CONTINUE TO SHOW A PROGRESSIVE/OPEN SHORTWAVE TROUGH TRANSLATING OVER WEST TEXAS/SOUTHERN PLAINS TUESDAY. WHILE NWP AGREES ON THE PASSAGE OF THIS FEATURE...THE GFS REMAINS THE LONE SOLUTION GENERATING PRECIPITATION GIVEN THE LOSS OF PREVIOUS SIGNALS IN OTHER MODELS WITH CURRENT RUNS. THUS WILL CONTINUE TO PASS ON THE INTRODUCTION OF POPS PENDING LATER SOLUTION AGREEMENT/CONSISTENCY. THE PASSAGE OF THIS MID WEEK SYSTEM CONTINUES TO SUPPORT A DRY FROPA WEDNESDAY. OTHERWISE NORTHWESTERLY FLOW ALOFT WILL PERSIST THROUGH THE REMAINDER OF THE WORK WEEK AS A MID/UPPER LEVEL RIDGE AMPLIFIES OVER THE WEST. THIS RIDGE WILL BLOCK THE NORTHEASTWARD ADVECTION OF EASTERN PACIFIC MOISTURE ASSOCIATED WITH CYCLONES THROUGH THE NEXT WEEK...BUT TRENDS INDICATING AN EASTWARD DISPLACEMENT OF THE RIDGE THEREAFTER WILL NEED TO BE MONITORED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 41 66 42 74 46 / 20 10 10 0 10 TULIA 45 65 45 74 49 / 30 20 10 0 10 PLAINVIEW 49 66 46 74 50 / 40 20 10 10 10 LEVELLAND 48 67 47 75 51 / 30 20 10 10 10 LUBBOCK 50 67 49 75 55 / 50 30 10 10 10 DENVER CITY 49 69 49 75 53 / 30 20 10 10 10 BROWNFIELD 52 67 49 75 53 / 40 30 10 10 10 CHILDRESS 58 67 51 77 56 / 80 70 20 10 10 SPUR 56 69 50 76 55 / 80 70 20 10 10 ASPERMONT 58 70 53 77 57 / 80 70 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Oct 8, 2:46 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 246 PM CDT SAT OCT 8 2011 TXZ021>044-092000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 246 PM CDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVERNIGHT WITH THE REDEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS...MAINLY AFTER MIDNIGHT OVER THE ROLLING PLAINS. A LOW THREAT OF FLASH FLOODING OR LOCALIZED FLOODING WILL EXIST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW THREAT OF HEAVY RAINFALL AND LOCALIZED FLASH FLOODING OR FLOODING WILL EXIST EARLY SUNDAY...GENERALLY OVER THE ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... RAINFALL AND FLOODING REPORTS SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
Nearby
River Flood Warnings in Texas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.